Alert archive / Texas / Tornado Warnings in 1996
Tornado Warning 25, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 25, 1996, 11:03 PM CDT for Foard County, Knox County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 1996, 11:03 PM CDT (04:03 UTC)
- Expired
- May 25, 1996, 11:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 260401
TOROKC
TXC155-275-260430-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1103 PM CDT SAT MAY 25 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
SOUTHERN FOARD AND KNOX
INCLUDING THE FOLLOWING LOCATIONS
BENJAMIN...CROWELL...GOREE...MUNDAY...TRUSCOTT AND VERA
AT 1100 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE STORM WAS LOCATED ABOUT 20 MILES
WEST OF BENJAMIN.
THE STORM WAS MOVING NORTHEAST AT 30 MPH.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 500AM CDT.
LAT...LON 3345 9950 3345 9995 3389 10002 3404 9958
RSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 9:09 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 910 PM CDT SAT MAY 25 1996 TSTM COMPLEXES OVR TX SHUD WKN AS THEY MOVE E/NE TWD THE FA. SOME STG/SVR STMS NOT OUT OF THE QUESTION HWVR tIN THE W. ONLY CHGS NEEDED TO CRNT FCST WOULD APPEAR TO BE SOME WIND REDUCTIONS...AND REMOVAL OF LAKE CAUTION...AND A FEW MINOR WORDING CHGS. NO CHGS ARE XPCTD BEYOND 1ST PD. FCSTID = 23 = RS .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:28 PM CDT | Tornado Warning | OUN | Foard, Knox | 32 min |
| May 25, 11:58 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 32 min |
| May 26, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 34 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 51 min |
Nearby
Tornado Warnings in Texas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.